Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 21, 2019, 9:44 PM EDT for Wayne County, Ohio. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2019, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 22, 2019, 5:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
421 WGUS51 KCLE 220144 FFWCLE OHC169-220930- /O.NEW.KCLE.FF.W.0036.190722T0144Z-190722T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cleveland OH 944 PM EDT Sun Jul 21 2019 The National Weather Service in Cleveland has issued a * Flash Flood Warning for... Wayne County in northeastern Ohio... * Until 530 AM EDT Monday. * At 935 PM EDT, Doppler radar and automated rain gauges indicated heavy rain has fallen across the warned area. Between 4 and 5 inches of rain has fallen from Apple Creek to South Wooster. One to 3 inches of rain has fallen from near Smithville southward. Flash flooding is already occurring. Additional moderate to occasionally heavy rainfall is expected between 11 pm and 2 am. The additional rainfall will worsen the flash flooding or inhibit water from receding for several hours especially along and south of US 30. * Numerous roads are impassable. Water rescues are occurring and people are being evacuated. * Some locations that will experience flooding include... Wooster, Orrville, Dalton, Shreve, Mount Eaton, Smithville, Apple Creek, Marshallville, Fredericksburg, Congress and Reedsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4067 8213 4093 8213 4093 8166 4067 8165 $$ Oudeman
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:16 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 21, 9:16 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 916 PM EDT Sun Jul 21 2019 .SYNOPSIS... A weak cold front will move south across the area this evening as low pressure along the boundary shifts east across central and southern Ohio to the mid Atlantic States by Monday afternoon. A much cooler and less humid air mass will move into the region for much of the week as high pressure gradually builds into and across the Ohio Valley. && .NEAR TERM /THROUGH MONDAY NIGHT/... Rain continues to move from west to east across the area. Although, thunderstorm tops are beginning to warm and radar trends indicating activity is making some attempt to weaken. The potential for heavy rainfall over already saturated ground from rainfall earlier tonight will pose a risk for additional flooding. Expecting the main area of rain over the west to move east of the area after midnight. Then, as low pressure moves into the region expecting another area of showers and thunderstorms to develop across the area late tonight. This trend is starting to show up over Illinois at this time and will advance east with time. The rain cooled temperatures down across the area and made adjustments to current temperatures. Previous Discussion... The main question in the near term is the amount and intensity of convective development that is expected this evening. A diffuse/weak frontal/lake breeze boundary located from the south shore of Lake Erie to low pressure in central Indiana will help focus convective development over the next several hours as the low progresses eastward. The complex over northern IN will likely move east as other development occurs in the CWA. With PW near 1.7" heavy downpours are possible with the slow moving storms. Downburst winds are possible too given DCAPE near 1100 J/KG and MLCAPE near 2000 J/KG. Coverage should increase by 21 UTC over the western and central counties of the CWA from near FDY to MFD Knox and MNN with lesser coverage to the east across Stark County. The activity should decrease by midnight and still linger into Monday over the southeast half of the area as the surface wave makes its way east of Ohio. Convective potential will decrease so will not mention thunder but some is still possible. Cooler less humid air will gradually filter into the region Monday and Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Big change from the weekend for the short term period. Surface high pressure will work from west of the Great Lakes and across our region. Aloft the upper trough axis swings across on Tuesday and this may be enough to kick off a few isolated/scattered showers. Otherwise fair with temperatures running a few degrees below normal in the mid/upper 70s. By Thursday, though, the high shifts east and we will gain a few degrees and highs will be back in the upper 70s/lower 80s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The stretch of good weather will continue to end the week. A cold front on the horizon for the weekend is now being delayed by the models and therefore have lowered the precip chances for Saturday. Kept some mention for Sunday though at this point with increasing heat/moisture. Temperatures through the period will be seasonable. && .AVIATION /00Z Monday THROUGH Friday/... A line of thunderstorms developed along a stationary front this afternoon and the activity will continue to expand through the evening. A line of storms will move east out of Indiana as well. Wind gusts to 45 knots expected with the storms but a few could reach stronger severe limits. Very heavy rain potential exists with the thunderstorms with ceilings down to 1000 feet and 1/2SM visibilities. Activity is possible it could continue through the night in the east with gradual improvement through the morning tomorrow from west to east and go to VFR. Winds will be variable across the area due to multiple outflow boundaries bouncing around this evening. Flow becomes northerly for tomorrow and tomorrow evening. OUTLOOK...VFR. && .MARINE... Cold frontal boundary south of the lake, but a trough remains with the airmass change arriving on Monday. Winds will remain out of the north to northeast tonight into Monday as a wave travels along the front across Ohio. There is an uptick in wind expected tonight which may make the nearshore waters choppy, but a second and better uptick is expected Monday with the arrival of the cooler airmass. We could very well see a Small Craft Advisory for Monday night. Beyond that high pressure shifts from west of the lakes to the eastern lakes through the course of the week with fair conditions on Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante/Lombardy SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Lombardy MARINE...Oudeman
In the hours before
Local storm report, Jul 21, 8:20 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
820 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLOOD 8 WSW BAILEY LAKES 40.91N 82.50W
07/21/2019 RICHLAND OH LAW ENFORCEMENT
MULTIPLE ROAD CLOSURES AND HIGH WATER ON US
13, STATE ROADS 603 AND 96.
&&
DKSpecial weather statement, Jul 21, 8:33 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
833 PM EDT Sun Jul 21 2019
OHZ003-006>008-017-018-027-028-036-220145-
Crawford-Seneca-Wyandot-Marion-Wood-Hancock-Ottawa-Sandusky-Lucas-
833 PM EDT Sun Jul 21 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...SENECA...
MARION...SANDUSKY...WYANDOT...CRAWFORD...WOOD...HANCOCK AND
SOUTHWESTERN LUCAS COUNTIES...
At 831 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Delta to near Leipsic to near
Russells Point. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Findlay, Marion, Bowling Green, Tiffin, Fremont, Fostoria, Bucyrus,
Upper Sandusky, Port Clinton, Bluffton, Swanton, Perrysburg,
Bellevue, Clyde, Rossford, Waterville, Northwood, Whitehouse, North
Baltimore and Oak Harbor.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. If these storms persist, they will add to excessive rains
that have already fallen from Bucyrus east to Wooster over the next
few hours.
LAT...LON 4160 8388 4162 8315 4152 8297 4158 8285
4149 8287 4145 8303 4145 8285 4071 8285
4064 8286 4064 8296 4049 8296 4043 8303
4051 8342 4082 8351 4082 8388
TIME...MOT...LOC 0031Z 261DEG 31KT 4162 8408 4114 8398 4041 8386
LaPlanteLocal storm report, Jul 21, 8:50 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
850 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 4 SSE WOOSTER 40.76N 81.92W
07/21/2019 WAYNE OH PUBLIC
ROAD WASHED AWAY ON MCCOY ROAD, SOUTH OF US
250.
&&
DKLocal storm report, Jul 21, 9:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HEAVY RAIN 1 NNE SHELBY 40.89N 82.66W
07/21/2019 M2.81 INCH RICHLAND OH MESONET
MESONET STATION DW6062 SHELBY.
&&
DKLocal storm report, Jul 21, 9:15 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
915 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 1 ESE ONTARIO 40.76N 82.59W
07/21/2019 RICHLAND OH PUBLIC
SEVERAL CARS STRANDED IN HIGH WATER.
&&
DKLocal storm report, Jul 21, 9:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
931 PM EDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD 2 SSE WOOSTER 40.80N 81.92W
07/21/2019 WAYNE OH LAW ENFORCEMENT
MANDATORY EVACUATIONS AND ONGOING RESCUES
DUE TO HIGH WATER, FD HAS NOTED SOME
STRUCTURE DAMAGE TO BUILDINGS FROM THE SWIFT
MOVING WATER WITH AT LEAST ONE STRUCTURE
PARTIAL COLLAPSE.
&&
DKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:33 PM EDT | Special Weather Statement | CLE | Crawford, Hancock, Marion, Sandusky, Seneca, Wood and 1 more | 72 min |
| Jul 22, 1:16 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Richland | 6 hr |
| Jul 22, 1:26 AM EDT | Areal Flood Advisory | CLE | Wyandot | 6 hr |
| Jul 22, 5:30 AM EDT | Areal Flood Warning | CLE | Wayne | 5 hr |
| Jul 22, 7:15 AM EDT | Areal Flood Advisory | CLE | Wyandot | 3 hr |
| Jul 22, 10:13 AM EDT | River Flood Warning | CLE | Hancock | 6 hr |
| Jul 22, 10:39 AM EDT | Small Craft Advisory | CLE | 26 hr | |
| Jul 22, 1:08 PM EDT | Areal Flood Warning | CLE | Crawford | 5 hr |
| Jul 22, 1:21 PM EDT | Areal Flood Warning | CLE | Ashland | 5 hr |
| Jul 22, 6:45 PM EDT | Special Marine Warning | CLE | 70 min | |
| Jul 22, 7:06 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 17 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.